Alert archive / Arkansas / Special Weather Statements in 2018

Special Weather Statement, NWS Tulsa, OK

August 7, 2018Washington County, Arkansas

NWS Tulsa, OK issued this special weather statement at Aug 7, 2018, 5:02 PM CDT for Washington County, Arkansas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2018, 5:02 PM CDT (22:02 UTC)
Expired
Aug 7, 2018, 5:30 PM CDT
In force
28 min
Issued by
NWS Tulsa, OK

County Washington County, AR

The radar

The Western Arkansas radar (KSRX), 75 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.0 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2018-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 738 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2018-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
738 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
1516 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

288 
WWUS84 KTSA 072202
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
502 PM CDT TUE AUG 7 2018
 
ARZ010-072230-
Washington AR-
502 PM CDT TUE AUG 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL WASHINGTON COUNTY
UNTIL 530 PM CDT...

At 501 PM CDT, a strong thunderstorm was located 3 miles northwest of
Lincoln, moving east at 15 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Fayetteville...                   Farmington...
Prairie Grove...                  West Fork...
Lincoln...                        Greenland...
Cincinnati...                     Prairie Grove Battlefield State...
Walnut Grove...                   Rhea...
Canehill...                       Hogeye...
Summers...                        Viney Grove...
Clyde...                          

This includes Interstate 49 between mile markers 51 and 64.
 
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3589 9447 3604 9453 3612 9420 3590 9415
TIME...MOT...LOC 2201Z 264DEG 13KT 3598 9446 

$$

Lacy

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 7, 2:25 PM CDT, 2 hours 37 minutes earlier.

Area forecast discussion, Aug 7, 2:25 PM CDT, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
225 PM CDT Tue Aug 7 2018

.DISCUSSION...
Atmosphere continues to destabilize across portions of northeast
Oklahoma behind initial thunderstorm activity that moved through
earlier today with surface based CAPE approaching 4000 J/KG over
Creek county. As strong diabatic heating continues in conjunction
with approaching upper wave, expect scattered strong to severe
thunderstorms to develop, generally west of Highway 75. Main
threat will be damaging downburst winds and to a lesser extent
nickel to quarter size hail.

Active weather pattern will persist for the next couple of days as
a series of level upper waves traverse the region in northwest
flow aloft. Thunderstorm complex could approach northeast Oklahoma
late tonight with storms spreading into southeast Oklahoma/west-
central Arkansas during the day. Although timing of storms becomes
less certain Wednesday night into Thursday, precipitation chances
will remain fairly high along and south of Interstate 40 with the
potential for heavy rainfall across far southeast Oklahoma.

Precip chances will begin to tapper off from north to south into
Friday. Dry conditions expected through the early part of the
weekend with near normal temperatures. Storm chances will once
again begin to increase Sunday/Monday as cut off low starts to
develop over far west Texas.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   74  89  70  90 /  50  40  40  20
FSM   74  89  71  88 /  50  60  60  50
MLC   74  88  70  87 /  50  60  60  50
BVO   71  88  67  89 /  40  40  20  10
FYV   72  85  67  87 /  50  50  50  30
BYV   71  86  67  89 /  50  50  40  30
MKO   73  87  70  88 /  50  50  50  30
MIO   71  87  67  89 /  40  40  20  10
F10   72  87  69  88 /  50  60  50  40
HHW   75  92  71  88 /  40  70  70  60

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

LONG TERM....12
Hazardous weather outlook, Aug 7, 2:47 PM CDT, 2 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
247 PM CDT Tue Aug 7 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-081030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
247 PM CDT Tue Aug 7 2018

...ELEVATED SEVERE STORM RISK THIS AFTERNOON AND EARLY EVENING
ACROSS PORTIONS OF NORTHEAST AND EAST CENTRAL OKLAHOMA...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Along and west of highway 75, along and south of highway 412 in northeast
			and east central Oklahoma.
	ONSET...After 3 PM.

HEAVY RAIN.
	RISK...Limited.
 	AREA...Much of northeast and east central Oklahoma and northwest Arkansas.
	ONSET...After 3 PM.

DANGEROUS HEAT.
	RISK...Limited.
	AREA...Primarily along and south of Interstate 40.
	ONSET...Ongoing.

DISCUSSION...

There is an elevated risk of severe hail to the size of golfballs
and damaging winds to 70 mph this afternoon mainly across portions
of northeast and east central Oklahoma, along/west of highway 75
and along/south of highway 412. This threat will be greatest from
around 3 PM to 9 PM this evening. Weak low level shear will keep
the tornado potential very low, but nonzero.

Scattered thunderstorms are developing across north central
Oklahoma along an outflow boundary from previous storms last night
into this morning. These storms will move generally east and
southeast into portions of eastern Oklahoma thru the early evening
hours.

Another round of storms is expected to form this evening across
Kansas and move into northeast Oklahoma after midnight. With ample
instability, a few strong to marginally severe storms are
possible this afternoon into the overnight. Locally heavy rainfall
will be possible primarily across northeast Oklahoma into
northwest Arkansas where the most concentrated activity is
expected.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...Thunderstorm Potential...Heavy Rain Potential.
THURSDAY thru MONDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...

Scattered to numerous thunderstorms are expected Wednesday through
Wednesday night with locally heavy rainfall possible. The heaviest
rains will likely focus across southeast Oklahoma and continue to
shift southward into Thursday. Unsettled weather is expected to
continue into early next week as a number of disturbances remain
across the region.

weather.gov/tulsa contains additional information.

Lacy

In the hours before

Special weather statement, Aug 7, 3:09 PM CDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Tulsa OK
309 PM CDT TUE AUG 7 2018

OKZ059-064-072045-
Pawnee OK-Creek OK-
309 PM CDT TUE AUG 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CREEK AND
SOUTHEASTERN PAWNEE COUNTIES UNTIL 345 PM CDT...

At 309 PM CDT, a strong thunderstorm was located near Hallett, moving
east at 10 mph.

Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations in or near the path include...
Cleveland...                      Jennings...
Hallett...                        Terlton...
Maramec...                        Silver City...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3633 9667 3634 9657 3631 9657 3630 9655
      3630 9652 3631 9650 3633 9649 3633 9646
      3631 9644 3629 9643 3626 9637 3604 9641
      3612 9662 3616 9662 3616 9672
TIME...MOT...LOC 2009Z 285DEG 9KT 3623 9661

Lacy
Special weather statement, Aug 7, 4:24 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Tulsa OK
424 PM CDT TUE AUG 7 2018

OKZ060-064-072215-
Tulsa OK-Creek OK-
424 PM CDT TUE AUG 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CREEK AND EAST
CENTRAL TULSA COUNTIES UNTIL 515 PM CDT...

At 424 PM CDT, strong thunderstorms were located along a line
extending from 5 miles southwest of Turley to 4 miles northwest of
Jenks Riverside Airport. Movement was east at 25 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Tulsa...                          Broken Arrow...
Sand Springs...                   Bixby...
Jenks...                          Catoosa...
Jenks Riverside Airport...        Gray...

This includes Interstate 44 between mile markers 211 and 232.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3616 9611 3616 9600 3620 9600 3619 9581
      3616 9581 3616 9576 3597 9576 3601 9613
TIME...MOT...LOC 2124Z 269DEG 23KT 3618 9602 3607 9605

Lacy
Local storm report, Aug 7, 4:51 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
451 PM CDT TUE AUG 7 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0444 PM     TSTM WND GST     TULSA                   36.13N 95.92W
08/07/2018  M59 MPH          TULSA              OK   ASOS

            59 MPH WIND GUST MEASURED AT TULSA INTERNATIONAL AIRPORT.

&&

DMJ
Special weather statement, Aug 7, 4:54 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Tulsa OK
454 PM CDT TUE AUG 7 2018

OKZ065-072245-
Okfuskee OK-
454 PM CDT TUE AUG 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OKFUSKEE COUNTY UNTIL 545
PM CDT...

At 454 PM CDT, a strong thunderstorm was located 6 miles north of
Prague, moving southeast at 20 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Boley...                          Paden...
Bearden...                        Castle...
Welty...                          Mason...

This includes Interstate 40 in Oklahoma between mile markers 212 and
218.

LAT...LON 3564 9662 3564 9646 3558 9620 3529 9642
      3529 9644 3546 9644 3546 9647 3543 9650
      3543 9652 3546 9654 3544 9657 3543 9656
      3542 9656 3541 9654 3539 9654 3541 9658
      3540 9660 3540 9662
TIME...MOT...LOC 2154Z 302DEG 18KT 3558 9666
Local storm report, Aug 7, 4:55 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
455 PM CDT TUE AUG 7 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0444 PM     TSTM WND DMG     TULSA                   36.13N 95.92W
08/07/2018                   TULSA              OK   LAW ENFORCEMENT

            POWER LINES DOWN AT 14TH AND SHERIDAN.

0444 PM     TSTM WND DMG     TULSA                   36.13N 95.92W
08/07/2018                   TULSA              OK   EMERGENCY MNGR

            POWER LINES DOWN 2400 S UTICA

&&

DMJ
Special weather statement, Aug 7, 5:02 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
502 PM CDT TUE AUG 7 2018

ARZ010-072230-
Washington AR-
502 PM CDT TUE AUG 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL WASHINGTON COUNTY
UNTIL 530 PM CDT...

At 501 PM CDT, a strong thunderstorm was located 3 miles northwest of
Lincoln, moving east at 15 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Fayetteville...                   Farmington...
Prairie Grove...                  West Fork...
Lincoln...                        Greenland...
Cincinnati...                     Prairie Grove Battlefield State...
Walnut Grove...                   Rhea...
Canehill...                       Hogeye...
Summers...                        Viney Grove...
Clyde...

This includes Interstate 49 between mile markers 51 and 64.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3589 9447 3604 9453 3612 9420 3590 9415
TIME...MOT...LOC 2201Z 264DEG 13KT 3598 9446

Lacy

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 3:09 PM CDTSpecial Weather StatementTSAPawnee36 min
Aug 7, 3:41 PM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee, Tulsa49 min
Aug 7, 3:56 PM CDTSevere Thunderstorm WarningTSAOsage, Tulsa37 min
Aug 7, 4:13 PM CDTSevere Thunderstorm WarningTSARogers, Tulsa47 min
Aug 7, 4:24 PM CDTSpecial Weather StatementTSATulsa51 min
Aug 7, 4:34 PM CDTAreal Flood AdvisoryTSAOsage, Rogers, Tulsa, Wagoner57 min
Aug 7, 4:37 PM CDTSevere Thunderstorm WarningTSATulsa38 min
Aug 7, 4:47 PM CDTSevere Thunderstorm WarningTSAWagoner43 min
Aug 7, 4:54 PM CDTSpecial Weather StatementTSAOkfuskee51 min
Aug 7, 5:13 PM CDTSevere Thunderstorm WarningTSACherokee, Muskogee, Wagoner47 min
Aug 7, 5:19 PM CDTSpecial Weather StatementTSATulsa26 min
Aug 7, 5:23 PM CDTSpecial Weather StatementTSAAdair52 min
Aug 7, 5:25 PM CDTSpecial Weather StatementTSATulsa35 min
Aug 7, 5:50 PM CDTSevere Thunderstorm WarningTSACherokee, Wagoner40 min
Aug 7, 5:58 PM CDTSpecial Weather StatementTSAMuskogee47 min
Aug 7, 6:19 PM CDTSpecial Weather StatementTSAAdair, Cherokee, Sequoyah41 min
Aug 7, 6:40 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Sequoyah50 min

Nearby

Special Weather Statements in Arkansas, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.